Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Low grade fever, pain in left lower quadrant. Elevated liver enzymes, granuloma in lung x-ray. Cancer?

i m concerned for my brother. he has an intermittent low-grade fever, left lower quadrant pain, had a granuloma show up on on his lung xray, and also has elevated liver enzymes from recent bloodwork. our mother is convinced it is cancer. he is being treated for diverticulitis as a result of fever , constipation, pain. the enzymes and nodule showed up during his workup.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM,

Thank you for your query.

First of all, as he is being treated for diverticulitis, this must mean a diagnosis was made.

Let us talk about a granuloma. A granuloma is the body's response to a foreign substance which it could not eliminate, or throw out, thus a collection of immune cells over this substance takes place, resulting in granuloma formation.

The foreign substance could be bacteria, fungus, tumor, etc. This doesn't necessarily mean that this is cancer. Although a granuloma can be seen even with malignant tumors, this is not always so.

Further investigation of the granuloma will be required to be able to tell what it is for sure.

The liver enzymes are usually elevated during the presence of some abnormality. And again, an elaborate work-up would be required to find the cause for this elevation.

As your brother is under a doctors supervision, it would be best to conduct all the investigations under his care at this moment, and rule out the worst.

I hope I have succeeded in answering your questions, you could write back to us anytime for further clarifications.

Best wishes.
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor